Alert archive / Maine / Wind Chill Advisories in 2009
Wind Chill Advisory 3, NWS Caribou, ME
NWS Caribou, ME issued this wind chill advisory at Jan 24, 2009, 4:06 AM EST for 4 counties in Maine. It took effect at Jan 24, 2009, 10:00 PM EST. It was in force for 12 hr.
The area
The counties it named.
The facts
- Issued
- Jan 24, 2009, 4:06 AM EST (09:06 UTC)
- In effect from
- Jan 24, 2009, 10:00 PM EST
- Expired
- Jan 25, 2009, 10:00 AM EST
- In force
- 12 hr
- Issued by
- NWS Caribou, ME
Counties Hancock County, ME, Penobscot County, ME, Piscataquis County, ME, Washington County, ME
The radar
The Caribou radar (KCBW), 108 km from the middle of the area, began a volume at 09:12 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Caribou, ME (KCAR), launched 00:00Z, 9.1 hours before the alert went out and 190 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 860 m above ground
- 0-6 km bulk shear
- 68 kt
- 0-1 km storm-relative helicity
- 527 m²/s²
- 0-3 km storm-relative helicity
- 610 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this wind chill advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Caribou, ME wrote its last area forecast discussion before this wind chill advisory went out at Jan 24, 3:56 AM EST, 10 minutes earlier.
Area forecast discussion, Jan 24, 3:56 AM EST, 10 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CARIBOU ME
356 AM EST SAT JAN 24 2009
.SYNOPSIS...
LOW PRESSURE WILL THROUGH THE MARITIMES TODAY. AN ARCTIC AIRMASS
WILL MOVE IN BEHIND THE LOW THIS AFTERNOON AND SETTLE OVER THE
REGION INTO EARLY NEXT WEEK.
&&
.NEAR TERM /THROUGH TONIGHT/...
LOW PRES CURRENTLY LOCATED OVER NRN MAINE W/ WAA SNOWS WINDING
DOWN ACROSS FAR NERN AREAS ATTM AND XPCT THIS TREND TO CONT NXT
FEW HRS W/ ANY STEADIER SNOWS GIVING WAY TO JUST SOME SCT SW- OR
FLURRIES. THEREAFTER...MAIN FOCUS THIS TIME FRAME WILL BE ON THE
NXT ROUND OF ARCTIC AIR POISED TO SPILL INTO THE FA LATER TODAY
ON BRISK NW WNDS BEHIND THE DEPARTING SYSTEM. TEMPS XPCTD TO HOLD
STEADY OR RISE A FEW DEGREES THIS AM BEFORE BEGINNING TO PULL BCK
SIGNIFICANTLY THIS AFTERNOON INTO TNGT. AS W/ PAST INTRUSIONS OF
ARCTIC AIR...GUIDANCE APPEARS TOO WARM AND HAVE FOLLOWED PREVIOUS
FCST CONTINUITY WHICH PLAYS TEMPS A FEW DEGREES COLDER THAN EVEN
THE COLDEST NAM GUIDANCE... ATTM...XPCTD TEMPS TO FALL TO BTWN ZERO AND
10 BELOW DOWNEAST TNGT...10 TO 15 BELOW CENTRAL AREAS AND TO
AROUND 20 BELOW N W/ SOME LOCALLY COLDER MINS PSBL. NW WINDS WILL
REMAIN ON THE BRISK SIDE - GENERALLY 10 TO 20 MPH AND THIS WILL
COMBINE W/ THE BITTERLY COLD TEMPS TO PRODUCE WIND CHILLS OF 35 TO
45 BELOW N AND 20 TO 30 BELOW ELSEWHERE TNGT. AS A RESULT...HAVE
ISSUED WND CHILL WRNGS TNGT THRU SUN AM N AND WND CHILL ADV
ELSEWHERE FROM TNGT INTO MID SUN AM. HAVE CANX THE WNTR WX ADV AS
THREAT OF ANY FREEZING DRIZZLE APPEARS TO HAVE ENDED...
&&
.SHORT TERM /SUNDAY THROUGH MONDAY/...
MAJOR STORY HERE IS THE NEXT WAVE OF ARCTIC CHILL TO AFFECT THE
CWA THROUGH THIS TERM. DAYTIME MAXES STRUGGLING TO REACH ZERO
ACROSS THE NORTH AND SINGLE NUMBERS FOR THE DOWNEAST AREAS AND
OVERNIGHT LOWS WELL BELOW ZERO.
DECIDED TO GO W/THE GFS...SREF AND NAM12 FOR THE POPS INTO MONDAY
WHICH SHOWS SCATTERED SNOW SHOWERS IN THE NORTH AND WEST. THIS
IS MOST PROMINENT SUNDAY AS THE SRG SHOWS A FRONTAL BOUNDARY
DROPPING ACROSS THE CWA. SOME MOISTURE AVAILABLE FROM 900-700MBS.
DESPITE FORCING BEING FAIRLY WEAK...WNW FLOW W/SOME PORTIONS OF
ST. LAWRENCE STILL OPEN WILL ALLOW FOR SOME STREAMERS TO DEVELOP.
30-40% IN THE AFOREMENTIONED AREAS LOOKED TO BE A GOOD FIT. WINDS
ARE EXPECTED LET UP SUNDAY NIGHT W/CLEARING SKIES ALLOWING FOR
GOOD RADIATIONAL COOLING. THEREFORE...FRIGID TEMPERATURES ARE IN
THE OFFING BY EARLY MONDAY MORNING W/READINGS BACK ACROSS THE
NORTH AND NORTHWEST RANGING -30 TO -35F WHILE CENTRAL AND DOWNEAST
AREAS WILL SEE -15 TO -20F.
DAY CREWS TEMPERATURE DEPICTION LOOKED TO FIT THIS WELL AND ONLY
SOME TWEAKS WERE MADE TO GRIDS AND THAT WAS FOR THE LOW LYING
AREAS AS THEY COULD REALLY DROP BY DAYBREAK MONDAY.
&&
.LONG TERM /MONDAY NIGHT THROUGH FRIDAY/...
HIGH PRES POISED TO BUILD ACROSS THE REGION MONDAY NIGHT THROUGH
WEDNESDAY W/A CONTINUATION OF THE ARCTIC CHILL. THINGS DO LOOK LIKE
THEY WILL BEGIN TO MODERATE COME WEDNESDAY RIGHT INTO FRIDAY AS
THE HIGH PUSHES TO THE E AND A SW FLOW TAKES HOLD. GMOS
TEMPERATURES WERE ACCEPTED FOR THE MOST PART W/THE EXCEPTION FOR
TUESDAY INTO WEDNESDAY AS THE GUIDANCE LOOKED A TAD TOO WARM ESP
FOR THE MINS. THEREFORE...TWEAKED DOWN THE NUMBERS A CATEGORY
SHOWING MINS BOTH MONDAY NIGHT AND TUESDAY NIGHT ON THE AVERAGE OF
-10 TO -20F W/COLDER READINGS TO THE WEST AND FAR NORTH. LOCAL
TEMPERATURE STUDY MIGHT BE WORTH LOOKING INTO W/HIGH PRES SETTLING
INTO THE REGION AND WINDS BECOMING LIGHT.
LATEST ECMWF IS HINTING AT A LOW PRES SYSTEM MOVING INTO THE GULF
OF MAINE ON THURSDAY. THE GEM AND GFS ARE WEAKER W/THE SFC LOW
AND MUCH FLATTER W/THE UPPER FLOW. ATTM...STAYED CLOSE TO GMOS FOR
THE POPS THURSDAY INTO FRIDAY AND THIS LINES UP WELL W/GYX. WE
WILL SEE WHAT TRANSPIRES OVER THE NEXT SEVERAL DAYS.
&&
.AVIATION /08Z SATURDAY THROUGH WEDNESDAY/...
NEAR TERM: MVFR/IFR CONDS ERLY THIS AM XPCTD TO GIVE WAY TO VFR W/
VFR CONTG THRU TNGT...
SHORT TERM: VFR INTO WEDNESDAY. THE EXCEPTION IS FOR SUNDAY
AFTERNOON ACROSS THE NORTHERN TAF SITES AS SOME MVFR CIGS ARE
POSSIBLE W/SCATTERED SNOW SHOWER ACTION.
&&
.MARINE...
NEAR TERM: SEAS CURRENTLY REMAIN UP AND XPCT WNDS TO FOLLOW SUITE
LATER THIS AM AS DEPARTING LOW RESULTS IN AN INCREASING NW FLOW
ACROSS THE WATERS. WILL CONT THE SCA THRU TNGT...
SHORT TERM: LOOKING AT FREEZING SPRAY FOR BOTH SUNDAY MORNING AND
AGAIN ON MONDAY MORNING. FRONTAL BOUNDARY DROPPING ACROSS THE
WATERS BY SUNDAY EVENING COULD BRING THE WINDS CLOSE TO SCA RANGE
ESP W/THE GUSTS. USED THE GMOS GUSTS W/ADJUSTMENTS AT NIGHT TO
ADJUST DOWN A FEW KTS BUT VALUES STILL CLOSE TO 25 KTS INTO EARLY
MONDAY MORNING. DAYCREW WAVE HEIGHTS MATCHING LATEST
WNAWAVE/WNAWAVE4 AND DECIDED TO STAY W/THEM.
&&
.CAR WATCHES/WARNINGS/ADVISORIES...
ME...WIND CHILL WARNING FROM 10 PM THIS EVENING TO 12 PM EST SUNDAY
FOR MEZ001>006.
WIND CHILL ADVISORY FROM 10 PM THIS EVENING TO 10 AM EST
SUNDAY FOR MEZ010-011-015>017-029>032.
MARINE...SMALL CRAFT ADVISORY UNTIL 5 AM EST SUNDAY FOR ANZ050>052.
&&
NEAR TERM...KHW
SHORT TERM...HEWITT
LONG TERM...HEWITT
AVIATION...KHW
MARINE...KHW/HEWITTHazardous weather outlook, Jan 24, 4:00 AM EST, 6 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CARIBOU ME 400 AM EST SAT JAN 24 2009 MEZ001>006-250900- NORTHWEST AROOSTOOK-NORTHEAST AROOSTOOK-NORTHERN SOMERSET- NORTHERN PISCATAQUIS-NORTHERN PENOBSCOT-SOUTHEAST AROOSTOOK- 400 AM EST SAT JAN 24 2009 ...WIND CHILL WARNING IN EFFECT FROM 10 PM THIS EVENING TO 12 PM EST SUNDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL MAINE...NORTH CENTRAL MAINE...NORTHERN MAINE AND WEST CENTRAL MAINE. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. WIND CHILL WARNING. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. WIND CHILL WARNING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. MEZ010-011-015>017-029>032-250900- CENTRAL PISCATAQUIS-CENTRAL PENOBSCOT-SOUTHERN PENOBSCOT- INTERIOR HANCOCK-CENTRAL WASHINGTON-COASTAL HANCOCK- COASTAL WASHINGTON-SOUTHERN PISCATAQUIS-NORTHERN WASHINGTON- 400 AM EST SAT JAN 24 2009 ...WIND CHILL ADVISORY IN EFFECT FROM 10 PM THIS EVENING TO 10 AM EST SUNDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL MAINE...NORTH CENTRAL MAINE AND SOUTHEAST MAINE. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. WIND CHILL ADVISORY. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. WIND CHILL ADVISORY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. ANZ050>052-250900- COASTAL WATERS FROM EASTPORT ME TO SCHOODIC POINT ME OUT 25 NM- COASTAL WATERS FROM SCHOODIC POINT ME TO STONINGTON ME OUT 25 NM- INTRACOASTAL WATERS FROM SCHOODIC POINT ME TO STONINGTON ME- 400 AM EST SAT JAN 24 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
The office that day
Everything else NWS Caribou, ME issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 23, 10:41 PM EST | Winter Weather Advisory | CAR | Aroostook, Penobscot, Piscataquis, Somerset | 5 hr |
| Jan 24, 4:06 AM EST | Wind Chill Warning | CAR | Aroostook, Penobscot, Piscataquis, Somerset | 30 hr |
Nearby
Wind Chill Advisories in Maine, 2009Every wind chill advisory in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.